Hail, Tishomingo
- When
- September 12, 3:45 PM CST to 3:50 PM CST
- Where
- Tishomingo County, Iuka
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.833, -88.167
6 hail, 6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 12, 1:00 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT SUN SEP 12 2004 .DISCUSSION... ISOLATED SHRA/TSRA CONTINUES TO DEVELOP ACROSS SOUTHEASTERN HALF OF CWA. THE DEVELOPMENT IS IN RESPONSE TO A INVERTED SFC TROUGH LOCATED NEAR THE MISSISSIPPI RIVER AND A WEAK UPPER VORT. UPPER VORT WILL BE SLOWLY MOVE EASTWARD...BUT WILL STAY OVER EASTERN PORTIONS OF THE CWA THROUGH MONDAY. THIS WILL KEEP THE CHANCE FOR ISOLATED SHRA/TSRA DURING THIS TIME PERIOD. ONCE UPPER VORT MOVES OUT OF CWA...EXPECT DRY WEATHER THROUGH TUESDAY NIGHT AS HIGH PRESSURE WILL BE IN CONTROL. FOR WEDNESDAY THROUGH THURSDAY NIGHT TIME FRAME...FORECAST DEPENDS ON LOCATION OF IVAN. CURRENT NHC TRACK KEEPS IVAN FAR ENOUGH EAST TO KEEP RAIN OUT OF CWA...BUT ANY WESTWARD SHIFT WOULD BRING PRECIP INTO EASTERN SECTIONS OF THE CWA. STAY TUNED. FOR THE REST OF THE FORECAST PERIOD...THE MIDSOUTH WILL BE UNDER THE INFLUENCE OF AN UPPER RIDGE. THIS WILL CONTINUE DRY WEATHER WITH SLIGHTLY ABOVE NORMAL TEMPS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && KRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CDT SUN SEP 12 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-131000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 253 PM CDT SUN SEP 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE MIDSOUTH THIS AFTERNOON WILL INTERACT WITH A WARM AND MOIST AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...PRIMARILY EAST OF THE MISSISSIPPI RIVER. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON AND EARLY EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. SPOTTERS ARE ASKED TO CONTINUE MONITORING THE SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 209 PM CDT SUN SEP 12 2004 TNZ004-121945- HENRY TN- 209 PM CDT SUN SEP 12 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENRY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER PARIS AT 209 PM CDT...MOVING NORTHEAST AT 10 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF PARIS...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 239 PM CDT SUN SEP 12 2004 TNZ090-122015- HARDEMAN TN- 239 PM CDT SUN SEP 12 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDEMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF POCAHONTAS AT 239 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HARDEMAN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 241 PM CDT SUN SEP 12 2004 MSZ003-004-122015- BENTON MS-TIPPAH MS- 241 PM CDT SUN SEP 12 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...BENTON AND TIPPAH COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF BLUE MOUNTAIN AT 241 PM CDT...MOVING EAST AT 5 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BENTON AND TIPPAH COUNTIES...INCLUDING THE CITY OF RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
353 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.00 INCH GIBSON TN AMATEUR RADIO
0352 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.75 INCH GIBSON TN TRAINED SPOTTER
&&
JFBPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
405 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.00 INCH GIBSON TN AMATEUR RADIO
0352 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.75 INCH GIBSON TN TRAINED SPOTTER
0355 PM HAIL 2 N ALAMO 35.81N 89.12W
09/12/2004 0.75 INCH CROCKETT TN TRAINED SPOTTER
&&
JFBPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.00 INCH GIBSON TN AMATEUR RADIO
0352 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.75 INCH GIBSON TN TRAINED SPOTTER
0355 PM HAIL 2 N ALAMO 35.81N 89.12W
09/12/2004 0.75 INCH CROCKETT TN TRAINED SPOTTER
0405 PM HAIL RIPLEY 35.75N 89.53W
09/12/2004 1.75 INCH LAUDERDALE TN LAW ENFORCEMENT
&&
JFBThe Columbus AFB radar (KGWX), 105 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
6 hail, 6 thunderstorm wind. Local standard time, as filed.
Several trees and power lines were blown down.
Several large tree limbs were knocked down.
Some trees were blown down.
A shed was blown over and a lawn tractor was overturned.
Several trees were knocked down.
Several trees were blown down. One tree fell on top of a garage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422508, 5422509, 5422510, 5422511, 5422512, 5422513, 5422514, 5422515, 5422516, 5422517, 5422518, 5422519.